Alert archive / Georgia / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Atlanta, GA

February 12, 20159 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Feb 12, 2015, 9:36 AM EST for 9 counties in Georgia. It took effect at Feb 12, 2015, 1:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2015, 9:36 AM EST (14:36 UTC)
In effect from
Feb 12, 2015, 1:00 PM EST
Expired
Feb 13, 2015, 9:00 AM EST
In force
20 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS42 KFFC 121436
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 AM EST THU FEB 12 2015

GAZ005>009-013>016-131400-
/O.NEW.KFFC.WC.Y.0002.150212T1800Z-150213T1400Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
936 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 AM EST FRIDAY.

* LOCATIONS...HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY
  ABOVE 2000 FT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...GENERALLY 0 TO 5 DEGREES WITH SOME
  ISOLATED AREAS POSSIBLY NEAR 5 BELOW ZERO.

* TIMING...THIS AFTERNOON UNTIL 9 AM FRIDAY.

* WINDS...NORTHWEST 20 TO 25 MPH GUSTING UP TO 35 MPH.

* IMPACTS...VERY COLD AIR AND STRONG WINDS CAN RESULT IN FROST
  BITE OR HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* TEMPERATURES...DROPPING TO THE TEENS THIS AFTERNOON AND
  GENERALLY STAYING IN RANGE INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
272 
WWUS42 KFFC 130213
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EST THU FEB 12 2015

GAZ005>009-013>016-131400-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-150213T1400Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
913 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* LOCATIONS...HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY 
  ABOVE 2000 FT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...GENERALLY 0 TO 5 DEGREES WITH SOME 
  ISOLATED AREAS POSSIBLY NEAR 5 BELOW ZERO.

* TIMING...THROUGH 9 AM FRIDAY.

* WINDS...NORTHWEST 10 TO 15 MPH GUSTING UP TO 20 MPH.

* IMPACTS...VERY COLD AIR AND STRONG WINDS CAN RESULT IN FROST 
  BITE OR HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* TEMPERATURES...DROPPING INTO THE TEENS BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$
800 
WWUS42 KFFC 130906
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 AM EST FRI FEB 13 2015


GAZ005>009-013>016-131400-
/O.CON.KFFC.WC.Y.0002.000000T0000Z-150213T1400Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
406 AM EST FRI FEB 13 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY 
  ABOVE 2000 FT.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...GENERALLY 0 TO 5 DEGREES WITH SOME 
  ISOLATED AREAS POSSIBLY NEAR 5 BELOW ZERO.

* TIMING...THROUGH 9 AM FRIDAY.

* WINDS...NORTHWEST 10 TO 15 MPH GUSTING UP TO 20 MPH.

* IMPACTS...VERY COLD AIR AND STRONG WINDS CAN RESULT IN FROST 
  BITE OR HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* TEMPERATURES...RANGING IN THE TEENS FOR LOWS THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN
FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 6:41 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 12, 6:41 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 AM EST THU FEB 12 2015

.PREV DISCUSSION... /ISSUED 411 AM EST THU FEB 12 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
STRONG GUSTY WINDS AND COLD TEMPS MOVING INTO THE AREA TODAY. A
DRY COLD FRONT MOVING THROUGH TENNESSEE WILL PUSH INTO NW GA JUST
BEFORE DAYBREAK. WILL SEE MAINLY INCREASED CLOUDS AS THIS FRONT
MOVES SE THROUGH THE STATE TODAY. THE BIGGEST CONCERN IS THIS
FRONT WILL USHER IN STRONG GUSTY WINDS AND A VERY COLD AIRMASS
ACROSS THE REGION. LOOKING FOR NW WINDS TO INCREASE THIS AFTERNOON
INTO THE 15 TO 20MPH RANGE GUSTING TO 30 MPH. THESE WINDS WILL
STAY FAIRLY STRONG THROUGH SUNSET THEN SLOWLY TAPPER OFF TO 10MPH
OR LESS THROUGH 1AM TO 3AM. THE STRONGEST WINDS WILL BE BETWEEN
11AM AND 6PM SO WILL CONTINUE WITH WIND ADVISORY FOR THE ENTIRE
CWA. THIS COLD FRONT WILL ALSO USHER IN A VERY COLD AIRMASS
BEGINNING TODAY WITH LOW TEMPS FRIDAY MORNING IN THE TEENS AND 20S
ACROSS THE STATE. HIGHS FRIDAY ONLY GET UP INTO THE MID TO UPPER
30S ACROSS NORTH GA AND INTO THE MID 40S ACROSS CENTRAL PORTIONS
OF THE STATE. THESE COLD TEMPS WILL CONTINUE INTO THE BEGINNING OF
THE EXTENDED.

01

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
COLD DRY AIR MASS PERSISTS INTO THE START OF THE EXTENDED PERIOD.
ANOTHER REINFORCING DRY FRONT PUSHES THROUGH THE FORECAST AREA
SATURDAY NIGHT INTO SUNDAY AS A STRONG LOW MOVES THROUGH THE GREAT
LAKES REGION...DEEPENING THE EASTERN TROUGH. SOUTHERN STREAM LOW
PRESSURE DEVELOPING IN THE SOUTHWEST SHOULD BRING THE NEXT CHANCE
FOR PRECIPITATION BY MONDAY. SOME WARMING EXPECTED AHEAD OF THIS
SYSTEM...BUT WITH SUCH COLD TEMPERATURES IN PLACE IT LOOKS LIKE
THERE MAY BE A MIX OF PRECIPITATION FOR MONDAY NIGHT MAINLY NORTH.
MODELS DIFFER ON TIMING AND PLACEMENT OF SURFACE LOW ON WEDNESDAY
WITH THE GFS MOVING EAST OF THE FORECAST AREA FASTER. IN ANY CASE
IT LOOKS LIKE MIXED WINTER PRECIPITATION IS IN STORE FOR PORTIONS
OF NORTH GEORGIA TUESDAY NIGHT AS THE THICKNESS VALUES DROP. THIS
WILL BE WATCHED DURING THE NEXT FEW DAYS.

41

FIRE WEATHER...
STRONG GUSTY WINDS COMBINED WITH DRYING FUEL MOISTURES AND LOW RH
VALUES WILL BE A GOOD COMBINATION FOR A FIRE DANGER STATEMENT TO
BE ISSUED TODAY. WE WILL DEFINTELY REACH CRITERIA FOR A FIRE
DANGER STATEMENT WITH THE WINDS BUT THE RH VALUES AND FUEL
MOISTURES WILL BE VERY BORDERLINE. DECIDED NOT TO CHANCE THINGS
AND ISSUE ONE ANYWAY. IF THINGS WERE A BIT DRIER WE WOULD BE
PRIMED FOR A RED FLAG WARNING.

&&

.AVIATION...
12Z UPDATE...
SCT TO BKN CLOUDS MOVING SOUTH INTO NW GA WITH DRY COLD FRONT THAT
WILL SWEEP THROUGH THE STATE TODAY. AS THIS FRONT MOVES SOUTH IT
WILL USHER IN STRONG NW WINDS. LOOKING FOR WIND SPEEDS IN THE
14-18KT RANGE GUSTING TO 30KT BY 18Z-20Z. THESE WINDS WILL SLOWLY
DIMINISH AFTER SUNSET TO 10KT OR LESS BY 08Z. NO PRECIPITATION OR
RESTRICTIONS TO VSBSY

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  21  43  28 /   0   0   0   0
ATLANTA         44  21  42  29 /   0   0   0   0
BLAIRSVILLE     36  16  38  22 /   0   0   0   0
CARTERSVILLE    41  20  40  26 /   0   0   0   0
COLUMBUS        53  24  47  30 /   0   0   0   0
GAINESVILLE     44  22  41  28 /   0   0   0   0
MACON           55  23  47  28 /   0   0   0   0
ROME            41  19  42  25 /   0   0   0   0
PEACHTREE CITY  46  21  43  27 /   0   0   0   0
VIDALIA         63  26  48  31 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Feb 12, 4:40 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EST THU FEB 12 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 AM EST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WINDS WILL BE INCREASING BEHIND A COLD FRONT TODAY. A WIND
ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. ALSO WIND
CHILL VALUES OF 5 TO 10 DEGREES ABOVE ZERO CAN BE EXPECTED FOR
MUCH OF NORTHEAST GEORGIA TONIGHT.

A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR NORTH AND CENTRAL
GEORGIA TODAY DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY AND
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A PERIOD OF WINDY AND COLD WEATHER WILL CONTINUE LATE THIS WEEK
AND OVER THE WEEKEND. WIND CHILLS OF 5 DEGREES ABOVE ZERO OR
COLDER CAN BE EXPECTED OVER PORTIONS OF NORTH GEORGIA SATURDAY
NIGHT AND SUNDAY.

IN ADDITION...SOME MIXED WINTER PRECIPITATION IS POSSIBLE ACROSS
THE NORTH MONDAY NIGHT AND AGAIN TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 10:06 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more20 hr

Nearby

Wind Chill Advisories in Georgia, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.